OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Editor: Alan E. Willner
  • Vol. 38, Iss. 24 — Dec. 15, 2013
  • pp: 5462–5465

Analytical solutions to the simplified spherical harmonics equations using eigen decompositions

Limin Zhang, Jiao Li, Xi Yi, Huijuan Zhao, and Feng Gao  »View Author Affiliations


Optics Letters, Vol. 38, Issue 24, pp. 5462-5465 (2013)
http://dx.doi.org/10.1364/OL.38.005462


View Full Text Article

Enhanced HTML    Acrobat PDF (288 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We develop a modified method to simplify the analytical solutions to the simplified spherical harmonics equations (SPN). The scheme decouples the SPN partial differential equations into independent equations using eigen decompositions and calculates the Green’s function of the photon migrations based on the eigenvectors and eigenvalues. In contrast to the established solutions that are based on the original coupled equations, the proposed derivation is theoretically concise and universally extendable to other regular geometries. We validate the proposed method in comparison with Monte-Carlo simulations for an infinite scattering medium and a circular geometry as an example of the boundary value problems.

© 2013 Optical Society of America

OCIS Codes
(170.0170) Medical optics and biotechnology : Medical optics and biotechnology
(170.3660) Medical optics and biotechnology : Light propagation in tissues
(290.7050) Scattering : Turbid media

ToC Category:
Medical Optics and Biotechnology

History
Original Manuscript: August 9, 2013
Revised Manuscript: October 31, 2013
Manuscript Accepted: November 9, 2013
Published: December 13, 2013

Virtual Issues
Vol. 9, Iss. 2 Virtual Journal for Biomedical Optics

Citation
Limin Zhang, Jiao Li, Xi Yi, Huijuan Zhao, and Feng Gao, "Analytical solutions to the simplified spherical harmonics equations using eigen decompositions," Opt. Lett. 38, 5462-5465 (2013)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-38-24-5462

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited